MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 04/09/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of inadvertent clot embolism.Distal embolization of blood clots and cardiovascular collapse are identified in the device labeling as possible adverse events/complications.The device instructions for use includes the following warning statement: avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 39-year-old female patient reported feeling unwell and sought medical attention.Imaging revealed extensive and occlusive iliocaval deep vein thrombosis (dvt) and the patient was scheduled to undergo a dvt thrombectomy using inari devices.The clot age was estimated at 10 days.Prior to the procedure, the patient was placed in the supine position and given local anesthesia with sedation.The protrieve sheath was placed and a triever20 (t20) was placed through the protrieve.Three aspirations were performed starting from the location of the renal veins and moving down with subsequent aspirations.The aspirated blood was filtered through the flowsaver which yielded significant chronic fibrotic clot.A pass was then performed with the clottriever xl catheter (ctxl) which only removed minimal clot.Four passes were then performed with the clottriever bold starting from the right external iliac vein.Subacute-chronic clot was removed from these passes.A venogram was performed which demonstrated improvement in flow, but thrombus remained in the inferior vena cava.The physician decided to retract the ctxl towards the protrieve; however, significant resistance was encountered, and the funnel of the ctxl was unable to be closed over the coring element.The entire system was removed together from the patient.At this time, the patient began to deteriorate and a code was initiated.Cardiopulmonary resuscitation (cpr) was conducted and epinephrine was administered.Attempts were made to obtain access with the intri24 sheath, but there was a confirmed pulmonary occlusion.Access was eventually obtained and an occluded right main pulmonary was aspirated with the t20.Flow was restored but there was no improvement in the patient's condition.Cpr continued for another 40 minutes but the patient expired despite resuscitation efforts.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19274173
Report Number3020347218-2024-00024
Device Sequence Number15310954
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number41-102
Device Lot Number23120064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER BOLD CATHETER; PROTRIEVE SHEATH; TRIEVER20
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age39 YR
Patient SexFemale